MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3JADIJJ
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient this 980 v entilator generated a safety valve open (svo) alarm and ventilation stopped.The device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue in memory related to a direct current (dc) - dc converter printed circuit board assembly (pcba).The unit is currently under repair.The cause of the event was isolated in the field to a potential fault in the dc-dc converter pcba.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.The event is included in a trending and monitoring plan.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient this 980 ventilator generated a safety valve open (svo) alarm and ventilation stopped.The patient was removed from the ventilator and placed on an alternate ventilator with no injury reported.
 
Event or Problem Description
It was reported that while in use on a patient this 980 ventilator generated a safety valve open (svo) alarm and ventilation stopped.The patient was removed from the ventilator and placed on an alternate ventilator with no injury reported.Review of the logs confirmed a loss of ventilation at the time of the reported event.
 
Additional Manufacturer Narrative
Section d9 updated due to part return section h6 evaluation codes: updated due to part returnh3: device evaluation summary result code - added additional code conclusion code - remove g02005 and add g0201201 medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient this 980 v entilator generated a safety valve open (svo) alarm and ventilation stopped.Review of the logs confirmed a loss of ventilation at the time of the reported event with code "mix buv activation failure".The device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue in memory related to a direct current (dc) - dc converter printed circuit board assembly (pcba).Sp replaced the direct current-direct current(dc-dc) converter printed circuit board assembly(pcba).The unit passed all tests and calibrations as per manufacturer specifications at the time of service.One dc-dc converter pcba was returned to medtronic for failure investigation.Visual inspection of the returned dc-dc converter pcba found no anomalies.The dc-dc converter pcba was attached to test ventilator and failed the power on self test (post) and alarmed.It was found that the 12v line was short to ground.The short was found to be on capacitor c81.The cause of the event was isolated to a faulty capacitor c81 of dc-dc converter pcba.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.The event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18455218
Report Number8020893-2024-00011
Device Sequence Number14231688
Product Code CBK
UDI-Device Identifier10884521172531
UDI-Public10884521172531
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3JADIJJ
Device Catalogue Number980X3JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer03/17/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown